Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 48, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 14, 2010, 3:31 PM EDT for Adams County, Scioto County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2010, 3:31 PM EDT (19:31 UTC)
- Expired
- May 14, 2010, 4:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 83 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:36 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 14, 1:36 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 136 PM EDT FRI MAY 14 2010 .SYNOPSIS... A COLD FRONT WILL SLOWLY PUSH THROUGH THE AREA TODAY INTO THIS EVENING. HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES SATURDAY AND SUNDAY. LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY SUNDAY NIGHT AND MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A COLD FRONT WAS LOCATED FROM CLE...TO CVG...THEN TO SDF. THIS FRONT WILL CONTINUE TO SLOWLY SAG SOUTHEAST TODAY. INSTABILITY WILL OCCUR ALONG AND JUST AHEAD OF THE FRONT WITH THE HIGHEST AMOUNTS LOCATED ACRS THE FAR SOUTHEAST. THIS FRONT...COUPLED WITH PERHAPS A WEAK UPPER LEVEL DISTURBANCE...WILL RESULT IN SOME SHOWERS AND THUNDERSTORMS. THERE IS A SMALL CHANCE THAT A FEW STORMS MAY REACH SEVERE LIMITS IN THE SE CWFA THIS AFTN. HAVE UPDATED ZONES/GRIDS TO REMOVE POPS FROM THE NORTHWEST. WILL LIKELY NEED ANOTHER UPDATE TO SHAVE OFF MORE OF THE REGION FROM THE CHANCES OF SHOWERS/THUNDERSTORMS ONCE THE TRAILING EDGE OF THE INSTABILITY AXIS IS MORE CERTAIN. MOS BLEND LOOKED REASONABLE FOR HIGHS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... COULD STILL BE SOME ACTIVITY IN THE SOUTHEAST DURING THE EVENING. BUT THAT WILL MOVE OFF AS THE FRONT FINALLY MAKES IT ALL OF THE WAY THROUGH THE FORECAST AREA. RIDGING FROM HIGH PRESSURE BUILDING INTO THE GREAT LAKES WILL RESULT IN DRY CONDITIONS LATE FRIDAY NIGHT INTO SATURDAY EVENING. COULD START TO SEE SOME MOISTURE RIDE OVER THE RIDGE LATE SATURDAY NIGHT INTO SUNDAY. THIS WILL PROVIDE INCREASED CLOUD COVER AND SOME SHOWERS ARE NOT OUT OF THE QUESTION. ELEVATED INSTABILITY IS FORECAST TO SPREAD INTO THE AREA LATE SUNDAY. SO SOME THUNDERSTORMS WILL ALSO BE POSSIBLE. DID NOT VARY SIGNIFICANTLY FROM MOS TEMPERATURES. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... SHORT WAVE SLOWLY TREKKING ACROSS THE COUNTRY WILL INTERACT WITH A NORTHERN STREAM SYSTEM. THIS WILL RESULT IN AN UPPER LOW CLOSING OFF TO THE WEST OF THE AREA AND THEN MAKING ITS WAY THROUGH THE MIDDLE OF THE WEEK. TROUGHING MAY EVEN LINGER INTO THURSDAY. COPIOUS MOISTURE WILL GET DRAWN INTO THE AREA AHEAD OF THIS SYSTEM. SO EXPECT SHOWERS TO BE LIKELY FROM LATE SUNDAY NIGHT INTO MONDAY EVENING. EXTENSIVE CLOUD COVER MAY LIMIT DESTABILIZATION. SO ONLY FORECAST A CHANCE OF THUNDERSTORMS. CHANCE OF PRECIPITATION WILL PERSIST INTO TUESDAY NIGHT BEFORE DRYING SETS IN. HIGHS WILL BE RUNNING BELOW NORMAL ESPECIALLY ON TUESDAY AND WEDNESDAY WHEN THE UPPER LOW IS IN CLOSEST PROXIMITY. CLOUDS AND LOW LEVEL MOISTURE SHOULD PREVENT TEMPERATURES FROM FALLING TOO FAR AT NIGHT. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEAST AWAY FROM THE TAF SITES THIS AFTERNOON. SURFACE HIGH PRESSURE WILL THEN BUILD INTO THE REGION TONIGHT...SETTLING ACROSS THE OHIO VALLEY ON SATURDAY. EXCEPT PERHAPS SOME MVFR RIVER FOG AT KLUK BETWEEN 09Z- 15Z...VFR CONDITIONS ARE EXPECTED. .OUTLOOK...SHOWERS AND THUNDERSTORMS WITH MVFR CIGS/VSBYS POSSIBLE SUNDAY NIGHT THROUGH TUESDAY NIGHT. MVFR CIGS POSSIBLE ON WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM... LONG TERM... AVIATION...HICKMAN
Hazardous weather outlook, May 14, 5:10 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 510 AM EDT FRI MAY 14 2010 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>080-150915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND- 510 AM EDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KYZ098>100-OHZ081-082-088-150915- ROBERTSON-MASON-LEWIS-ADAMS-PIKE-SCIOTO- 510 AM EDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE FORECAST TO AFFECT THE REGION TODAY. THE ATMOSPHERE MAY BECOME SUFFICIENTLY UNSTABLE FOR A FEW OF THESE STORMS TO BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 14, 3:14 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 314 PM EDT FRI MAY 14 2010 KYZ100-OHZ081-088-142015- LEWIS KY-SCIOTO OH-ADAMS OH- 314 PM EDT FRI MAY 14 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS...SOUTHERN SCIOTO AND NORTHERN LEWIS COUNTIES THROUGH 415 PM EDT... AT 310 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HERRON HILL...MOVING EAST AT 40 MPH. WIND GUSTS TO 40 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VANCEBURG...CAMP DIX... FRANKLIN FURNACE AND GREENUP. ALSO...CHARTERS...CARRS...ROME...KINNICONICK...SANDY SPRINGS...BUENA VISTA...TANNERY AND GARRISON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, May 14, 3:19 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 319 PM EDT FRI MAY 14 2010 OHZ081-088-142000- SCIOTO OH-ADAMS OH- 319 PM EDT FRI MAY 14 2010 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADAMS AND WESTERN SCIOTO COUNTIES THROUGH 400 PM EDT... AT 315 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST UNION...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROSEMOUNT... PORTSMOUTH...NEW BOSTON AND LUCASVILLE. ALSO...BLUE CREEK...WAMSLEY...TURKEY CREEK LAKE...OTWAY... LOMBARDSVILLE...FRIENDSHIP...MCDERMOTT AND SCIOTOVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. HATZOS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:29 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 46 min |
| May 14, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.